Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 11, 2008, 6:03 AM EDT for Daviess County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 6:03 AM EDT (10:03 UTC)
- Expired
- Jun 11, 2008, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 111004
FFWIND
INC027-111600-
/O.NEW.KIND.FF.W.0056.080611T1003Z-080611T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 AM EDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL NOON EDT
* AT 603 AM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN
BREACHED AND OVERTOPPED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE AND CAPEHART AND RURAL AREAS
SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...COUNTY ROAD
400 NORTH...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL
ROAD TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS
SHOULD REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
JOHNSON4 follow-up statements
000
WGUS73 KIND 111155
FFSIND
#INCLUDE $FXACUSTOMFILES/$FXALOCALSITE-DAMINFO.TXT
ZCZC INDFFSIND DEF
TTAA00 KIND 111152
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT WED JUN 11 2008
INC027-111600-
/O.CON.KIND.FF.W.0056.000000T0000Z-080611T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-
752 AM EDT WED JUN 11 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
NOON EDT FOR WEST CENTRAL DAVIESS COUNTY...
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL NOON EDT
* AT 752 AM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN
BREACHED AND OVERTOPPED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE AND CAPEHART AND RURAL AREAS
SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...STATE ROAD
358...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL ROAD
TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS SHOULD
REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
KOCH000
WGUS73 KIND 111156 CCA
FFSIND
ZCZC INDFFSIND DEF
TTAA00 KIND 111152
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT WED JUN 11 2008
INC027-111600-
/O.CON.KIND.FF.W.0056.000000T0000Z-080611T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-
752 AM EDT WED JUN 11 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
NOON EDT FOR WEST CENTRAL DAVIESS COUNTY...
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL NOON EDT
* AT 752 AM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN
BREACHED AND OVERTOPPED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE AND CAPEHART AND RURAL AREAS
SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...STATE ROAD
358...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL ROAD
TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS SHOULD
REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
KOCH000
WGUS73 KIND 111157 CCB
FFSIND
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT WED JUN 11 2008
INC027-111600-
/O.CON.KIND.FF.W.0056.000000T0000Z-080611T1600Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-
752 AM EDT WED JUN 11 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
NOON EDT FOR WEST CENTRAL DAVIESS COUNTY...
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL NOON EDT
* AT 752 AM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN
BREACHED AND OVERTOPPED CAUSING FLASH FLOODING OF IMMEDIATELY
SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE AND CAPEHART AND RURAL AREAS
SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...STATE ROAD
358...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL ROAD
TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS SHOULD
REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
KOCH000
WGUS53 KIND 111558
FFWIND
INC027-112200-
/O.EXT.KIND.FF.W.0056.000000T0000Z-080611T2200Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1155 AM EDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL 600 PM EDT WEDNESDAY
* AT 1155 AM EDT...A LEVEE ON THE WHITE RIVER NEAR CAPEHART HAD BEEN
BREECHED AND OVERTOPPED WHICH CONTINUES TO RESULT IN FLASH
FLOODING OF SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE...CAPEHART AND RURAL AREAS
SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...COUNTY ROAD
400 NORTH...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL
ROAD TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS
SHOULD REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:18 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 11, 3:18 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 318 AM EDT WED JUN 11 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES NEXT FEW DAYS UNTIL NEXT CHANCE OF RAIN ON FRIDAY. EARLY MORNING SURFACE MAP SHOWS QUASI STATIONARY FRONTAL BOUNDARY STRETCHING FROM KMKE TO KVTN. HIGH PRESSURE WAS SINKING OVER THE EASTERN REACHES OF THE OHIO RIVER VALLEY. INDIANA REMAINED UNDER THIS HIGH PRESSURES INFLUENCE. ALOFT AT H5 THERE WAS A RIDGE OFF THE EAST AND WEST COASTS...AND A FLAT RIDGE OVER THE MIDSECTION OF THE COUNTRY. A FAIRLY DEEP CUTOFF LOW WAS OVER THE NORTHERN ROCKIES. THE MODELS WERE SIMILAR TO EACH OTHER IN HANDLING OF THE PATTERN. THE MOS GUIDANCE WAS SIMILAR FOR TEMPS AND POPS AND SO A BLEND WAS USED. FOR TODAY...RIDGE ALOFT BUILDS BACK INTO INDIANA AND H8 TEMPS CLIMB BACK TO AROUND +18C. THIS WILL BRING HIGHS IN THE MID TO UPPER 80S AGAIN. VERY DRY SOUNDING AND WARM MID LEVEL TEMPS SHOULD PROHIBIT SHOWER DEVELOPMENT DESPITE STEEP LOW LEVEL LAPSE RATES. TONIGHT A QUIET NIGHT BUT WARMER AS WARM ADVECTION KEEPS TEMPS CLOSER TO 70 FOR OVERNIGHT LOWS. ON THURSDAY AFTERNOON HAVE ADDED A MENTION OF ISOLATED THUNDERSTORMS. GFS SHOWS A WEAK VORT MAX CROSSING INDIANA AS WELL AS A DECENTLY WARM AND HUMID AIRMASS. SOUNDINGS ACTUALLY SHOW QUITE A BIT OF CAPE AND PWATS AROUND 1.5 INCHES. THE DAY 2 SLIGHT RISK IS WEST OF OUR AREA BUT THE PROBABILITY GRAPHICS INDICATE A LOW PROBABILITY OF SEVERE IN OUR NORTHWEST COUNTIES. ONE LIMITING FACTOR IS THE RATHER WEAK SHEAR THAT EXISTS IN THE 0-6KM LAYER. ONLY ABOUT 20KTS SEEN OVER OUR AREA WITH MUCH BETTER SHEAR WELL WEST OF THE AREA. BUT WITH MOISTURE...INSTABILITY...AND LIFT PROVIDED BY A WEAK VORT MAX...WILL KEEP AN ISOLATED MENTION IN THE FORECAST. PRECIP WILL SPREAD EAST OVERNIGHT THURSDAY AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. A VERY STRONG UPPER LOW WILL BE BEHIND THIS FRONTAL PUSH. THE UPPER WILL STAY WELL NORTH OF THE AREA AND WILL START RUNNING INTO THE RIDGE BY FRIDAY. WILL RAMP POPS UP LATE THURSDAY NIGHT AND ALL DAY FRIDAY. WILL HAVE TO KEEP AN EYE ON THIS SITUATION AS THE MODELS ARE BEGINNING TO ADVERTISE HEAVY RAIN WITH THE APPROACHING SYSTEM ON FRIDAY. THIS IS ANOTHER STORY OF THE FRONT STALLING AS IT INTERACTS WITH A STRONG SOUTHEAST RIDGE. HOWEVER THIS ONE HAS A VERY STRONG UPPER LOW WITH IT...WHICH MIGHT HELP TO KEEP THE OVERALL SYSTEM SLIGHTLY MORE PROGRESSIVE. PAST FRIDAY THE RAIN SHOULD END BY EARLY SATURDAY. SLIGHTLY COOLER AIR WILL ARRIVE ON SATURDAY WITH H8 TEMPS NEAR +12C FOR HIGHS IN THE LOW 80S. THIS WILL LEAD INTO A DRY AND MILD SUNDAY AS WELL. GFS BECOMES CHAOTIC BY MONDAY WITH WHAT LOOKS TO BE PERHAPS A BROAD SCALE SHIFT IN THE PATTERN. A RIDGE LOOKS TO BE BUILDING OUT WEST WITH TROUGHING RETURNING TO THE EAST. && .AVIATION... DISCUSSION FOR THE 06Z TAFS HIGH PRESSURE WILL CONTROL THE WEATHER AT ALL TAF LOCATIONS THROUGH THE PERIOD. VFR CONDITIONS CAN BE EXPECTED EXCEPT FOR A PERIOD OF MVFR VSBYS IN FOG FROM 09Z-13Z. A COLD FRONT WILL BEGIN TO MOVE TOWARD INDIANA LATE IN THE TAF PERIOD. THIS WILL MOVE CI INTO THE AREA. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK/SH PUBLIC...JOHNSON
Hazardous weather outlook, Jun 11, 4:38 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT WED JUN 11 2008 INZ021-028>031-035>049-052>057-062>065-071-072-120845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 438 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE ISOLATED THUNDERSTORMS OF THURSDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH EARLY SATURDAY. AT THIS POINT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. IT REMAINS TOO EARLY TO DETERMINE SPECIFICS. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-061-067>070-120845- VIGO-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 438 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE ISOLATED THUNDERSTORMS OF THURSDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH EARLY SATURDAY. AT THIS POINT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. IT REMAINS TOO EARLY TO DETERMINE SPECIFICS. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:01 PM EDT | Flash Flood Warning | IND | Daviess | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.